67.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

suffering side effects radiotherapy

17 REPLIES 17
Eglis
Member

Re: suffering side effects radiotherapy

Hope you managed to get into app @Lunatic21 

Lunatic21
Member

Re: suffering side effects radiotherapy

This is what I did, I’ll delete and try again!

Eglis
Member

Re: suffering side effects radiotherapy

Hello

I downloaded app from apple store and didn’t need a code.  I hope you are able to access it as there are some really useful tips, things on it.

Lunatic21
Member

Re: suffering side effects radiotherapy

263A5206-071C-442A-A6DB-7916DDEA8E8A.png

I have looked into this app as I’m needing some guidance…but it asks for an access code? You need to get it from an access code? See attached image. 

Lbythesea
Member

Re: suffering side effects radiotherapy

Thank you so much for the link you sent. It has put everything into perspective. I wish I had seen it earlier. Would definitely recommend anyone who has gone through cancer treatment to read it . Xx

Lbythesea
Member

Re: suffering side effects radiotherapy

very helpful. thank you so much its very useful. Hope you are feeling better now too xx

Lbythesea
Member

Re: suffering side effects radiotherapy

Thank you. I have taken on board your sensible advise. Big hug and hope you are too feeling better x

Lbythesea
Member

Re: suffering side effects radiotherapy

Thank you so much for your sensible advise. It was very helpful. i hope you are feeling better now too. Big hugs to you x

Cumbrian Lady
Member

Re: suffering side effects radiotherapy

I have had chemo, surgery and 15 sessions of rads I finished my last zapping mid-April I am also on Letrozole I think the hardest part once all the treatment is over is knowing/understanding how our bodies and mind handle it all.
I have lots of ups and downs, but the one thing I have learned is not to defy your body if it is telling you, that you are tired go with it - there are no time limits, no right or wrongs to recovering only we know how we feel at any particular time.
Don't be afraid to tell others you are not up to doing what they might suggest as already said be kind to yourself (I am having to learn that bit)😁

Your post is not in the least negative - you express what I think most of us on here go through, cancer is scary and a lot for us to come to terms with - so as well as the actual treatment we are also battling mentally as we deal with it all - and that part remains even after the treatment finishes - for some it intensifies (I am one of those) and yes, I am usually a very positive upbeat person, but some things take longer to move on from.

Lots and lots of good wishes - and please do post and chat here - the help, and advice is brilliant you are talking to SO many ladies who have/are facing the same concerns.

Poppy xx

 

Evie-S
Community Champion

Re: suffering side effects radiotherapy

@Lbythesea - welcome from me too, and a big hug coming your way too. I’m really glad you managed to get over the technical issues and join the forum - but please do ask if you have any other questions about how to use it.

You have already had lots of wise words from other lovely ladies on here. I’m not sure what I can add, but I wondered whether you have seen this article - http://www.workingwithcancer.co.uk/wp-content/uploads/2013/03/After-the-treatment-finishes-then-what...

While we go through treatment we are on the treadmill with medical people holding our hands, then all of a sudden treatment ends and we are on our own and have time to think about what the heck just happened to us. Where did that truck come from that just hit us without warning?

I also wanted to reassure you that your post didn’t sound negative. It sounded very normal and many people on here will relate to those feelings. You never need to worry about saying how you feel on here, you will never be judged - quite the opposite as you have found, lots of people will come on to support you.

I had my treatment about 4 years ago, chemo, surgery and radiotherapy. As everyone else has said, it really is a case of taking things one day at a time, listening to your body and being kind to yourself. It’s still early days, build up gradually. Evie xx

Sandpiper
Member

Re: suffering side effects radiotherapy

Hello Lbythesea,

Welcome to the forum. I had the same diagnosis as you over two years ago now - except had clear margins so only one lot of surgery. I had 15 sessions of radiotherapy over three weeks as this was before they changed over to 5.  I did have a lot of fatigue in the weeks after and it gradually got better without me realising. The radiotherapy goes on working after the sessions have finished and you had a very concentrated course over a week so could be why you the fatigue didn't have time to show up straightaway - if that makes sense. Plus it's all been so drawn out with three lots of surgery with all the stress and worry of that - it's been a long haul for you. Be patient with yourself, don't pressurise yourself, you're doing all the right things - you will get through this ok.

Take care of yourself

Sandpiper x

LouJP
Member

Re: suffering side effects radiotherapy

Hi

I had 5 sessions of radiotherapy in sept last year and fatigue hit me after - very different feeling to normal tiredness.

Give in when you have to.

The emotions are tough to - be kind to yourself

hugs xx

Tili
Member

Re: suffering side effects radiotherapy

Yes, I did have radiotherapy, (2nd time) round  just as the first lockdown kicked in, however the nurses in the unit I attended were outstanding. 

Big hugs to you and all the lovely ladies out there who are having or had treatment. 

love Tili 🤗

Lbythesea
Member

Re: suffering side effects radiotherapy

Thank you. I will take a look at that. I'm sure in time it will improve. im probably expecting too much too soon. Hope you are feeling better now too x

Lbythesea
Member

Re: suffering side effects radiotherapy

Thank you Tili. I really appreciate that. I'm probably putting too much pressure on myself ,as we do!  Did you also have radiotherapy? X

Eglis
Member

Re: suffering side effects radiotherapy

Hello

Totally sympathize with you.

Youve experienced a lot emotionally and physically and that is all rather draining.

I felt exhausted once my treatment finished and also had this odd hormonal imbalance feeling.  It has all settled down.

Maybe look at the ‘untire’ app - I found this to be really helpful.

 

Look after yourself, be kind to yourself.

Tili
Member

Re: suffering side effects radiotherapy

Hello my lovely lady,

So sorry to hear you are not feeling great at the moment, unfortunately this happens to most of us, you have been through a great deal lately, your body has taken a lot in a short time.
Please be kind to yourself, don’t worry about going back to work I always say one day at a time, take life as it comes and make yourself number one, have a little walk, maybe a bit of cooking or gardening. Most of all keep posting on this site, lots of lovely ladies to chat to.

big hugs, keep safe with love Tili 🙏🌈

 

 

 

 

 

 

 

 

 

n

Lbythesea
Member

suffering side effects radiotherapy

Hello.

After a few technical issues, i managed to get on here. i just wanted to say hello and share my experience.

Im 56 and was diagnosed with Grade 2 Ductal invasive breast cancer with hormone receptors in September last year.

I had an initial lumpectomy & sentinel nodes last October, Unfortunately followed by 2 further attempts to get clear margins, last surgery was the end of January this year. 

I am so grateful for the care ive received throughout. its been second to none ! and so relieved the cancer had not spread of which feel very fortunate.

I finished a 5 day course of Radiotherapy in march and felt very lucky to have come out the other side relatively unscathed.

or so i thought !

I was fine until about 3 weeks after Radiotherapy finished and then bam, it all hit me !

I feel tired a lot of the time even though i sleep quite well. overwhelmed and tearful at the slightest thing. I do go out for a walks most days and keep relatively busy, but get tired really quickly. Im not taking hormone therapy at the moment either, but feel almost like ive got a hormone inbalance! i must be a nightmare to live with !!!

Has anyone else experienced similar symptoms this long after their treatment has finished.

Ive been off work for 8 months, but still feel unable to cope with returning. sorry if i sound negative as im usually very positive.